Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 87, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 26, 2005, 9:30 AM CDT for Morgan County, Missouri. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2005, 9:30 AM CDT (14:30 UTC)
- Expired
- Aug 26, 2005, 4:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 131 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 10:55 AM CDT | FLASH FLOOD | Stover, MO | FLOODING REPORTED ALONG HIGHWAY DD NEAR THE LITTLE HAW CREEK. |
| Aug 26, 10:55 AM CDT | FLASH FLOOD | Stover, MO | FLOODING REPORTED ALONG HIGHWAY DD NEAR THE LITTLE HAW CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 85 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 261430
FFWSGF
MOC141-262100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 AM CDT FRI AUG 26 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MORGAN COUNTY IN CENTRAL MISSOURI.
* UNTIL 400 PM CDT.
* AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTHERN MORGAN
COUNTY. THESE THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE
REMAINDER OF THE COUNTY THIS MORNING.
* THESE SLOW MOVING THUNDERSTORMS WILL PRODUCE ONE TO TWO INCHES OF
RAINFALL...WHICH WILL CAUSE FLASH FLOODING TO OCCUR.
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE
ROUTES. IT ONLY TAKES A FEW INCHES OF FLOWING WATER TO CARRY
VEHICLES AWAY.
LAT...LON 3822 9299 3827 9308 3869 9306 3868 9285
3859 9285 3842 9264 3835 9265 3823 9272
3820 9279
$$
IZZI3 follow-up statements
000 WGUS73 KSGF 261630 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1130 AM CDT FRI AUG 26 2005 MOC141-262100- MORGAN MO- 1130 AM CDT FRI AUG 26 2005 ...FLASH FLOOD WARNING CONTINUES FOR NORTHERN MORGAN COUNTY UNTIL 400 PM CDT... DOPPLER RADAR INDICATES THAT THE HEAVY RAINFALL HAS ENDED ACROSS MORGAN COUNTY...HOWEVER RUNOFF FROM THIS MORNINGS HEAVY RAIN WILL CONTINUE THIS AFTERNOON. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING IN NORTHERN MORGAN COUNTY WITH HIGHWAY DD WEST OF STOVER FLOODED. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD LAT...LON 3849 9273 3844 9306 3869 9306 3868 9285 $$ IZZI
000 WGUS73 KSGF 261942 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 242 PM CDT FRI AUG 26 2005 MOC015-141-262100- MORGAN MO-BENTON MO- 242 PM CDT FRI AUG 26 2005 ...FLASH FLOOD WARNING CONTINUES FOR NORTHERN MORGAN AND NORTHERN BENTON COUNTIES UNTIL 400 PM CDT... LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLOODING WAS OCCURRING OVER NORTHERN PORTIONS OF BENTON AND MORGAN COUNTIES. BENTON COUNTY SHERIFFS OFFICE REPORTS THAT LOW WATER CROSSINGS NEAR HIGHWAYS P AND E ARE FLOODED. MORGAN COUNTY SHERIFFS OFFICE REPORTS THAT THE HAW AND LITTLE HAW CREEKS ARE FLOODED OVER ONTO NEARBY ROADS IN NORTHERN MORGAN COUNTIES NEAR STOVER. NO ADDITIONAL RAINFALL IS EXPECTED THROUGH THE LATE AFTERNOON...HOWEVER RUNOFF FROM THIS MORNINGS HEAVY RAIN WILL CONTINUE WITH FLOODING LIKELY INTO THIS EVENING. LAT...LON 3849 9273 3844 9306 3869 9306 3868 9285 $$ IZZI
000 WGUS73 KSGF 262036 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 336 PM CDT FRI AUG 26 2005 MOC015-141-262045- MORGAN MO-BENTON MO- 336 PM CDT FRI AUG 26 2005 ...FLASH FLOOD WARNING CONTINUE FOR NORTHERN MORGAN AND NORTHERN BENTON COUNTIES HAVE BEEN CANCELLED... THE FLASH FLOOD WARNINGS WHICH WERE IN EFFECT HAVE BEEN REPLACED BY A FLOOD WARNING NOW IN EFFECT UNTIL 930 PM CDT. LAT...LON 3849 9273 3844 9306 3869 9306 3868 9285 $$ IZZI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 6:40 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 26, 6:40 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 640 AM CDT FRI AUG 26 2005 ...FLOODING POTENTIAL INCREASING ACROSS PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI THIS MORNING... .UPDATE... LARGE LINEAR COMPLEX OF THUNDERSTORMS WAS CONGEALING FROM SOUTH CENTRAL KANSAS TO CENTRAL MISSOURI EARLY FRIDAY. SIGNIFICANT COLD POOL HAS BEEN GENERATED FROM CONVECTION MIGRATING ACROSS KANSAS WHICH IS INTERSECTING AN EAST TO WEST BOUNDARY STRETCHED OUT ACROSS CENTRAL MISSOURI. INCREASING CONCERN FOR RENEWED FLOODING THIS MORNING ACROSS PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI FROM FORT SCOTT TO VERSAILLES WHERE HEAVY RAINFALL FELL THURSDAY. 30 TO 40 KT LOW LEVEL JET CONTINUED TO FEED THE CONVECTION BUT WAS BEGINNING TO VEER. WHILE CONVECTION WILL TRANSLATE EASTWARD...ACTIVITY WILL DEVELOP SOUTHWARD ALONG THE LEADING EDGE OF THE COLD POOL. THIS COULD LEAD TO TRAINING CELLS ACROSS AREAS THAT ALREADY SATURATED. FOSTER && .DISCUSSION... AN INTRIGUING WEATHER SITUATION HAS SET UP THIS MORNING...WITH NUMEROUS MESOSCALE FEATURES NEEDING TO BE CONSIDERED INTO CREATING AN ACCURATE FORECAST THROUGH TODAY AND TONIGHT. THIS FORECAST WAS NOT EASY...BUT ULTIMATELY I THINK MOST LOCATIONS ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS WILL EXPERIENCE ANOTHER ROUND OF RAINFALL WITHIN THE NEXT 24 HOURS. ALL FORECAST ELEMENTS THROUGH THE FIRST AND SECOND PERIODS WERE THE PRIMARY CHALLENGES THIS MORNING. SHORT TERM (TODAY AND TONIGHT)... FIRST OF ALL...NONE OF THE MODELS HAVE A SNIFF ABOUT QPF AND PRECIPITATION CHANCES TODAY AND TONIGHT...SO WE CAN PRETTY MUCH THROW THAT OUT. THE COMPLEX OF THUNDERSTORMS TRACKING ACROSS KANSAS AND NEBRASKA HAS DEVELOPED FROM AN EMBEDDED 200MB SPEED MAX AND ASSOCIATED SHORTWAVE THAT IS ROTATING AROUND A LARGE UPPER CYCLONE OVER SOUTHERN CANADA. MEANWHILE...ANOTHER CLUSTER OF STORMS HAS DEVELOPED ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI...CAUSED BY ENHANCED ISENTROPIC PRESSURE ADVECTION FROM A 35 TO 40 KNOT LOW LEVEL JET FLOWING ACROSS CENTRAL AND EASTERN KANSAS. TODAY AND TONIGHTS FORECAST IS PRETTY MUCH DEPENDENT UPON HOW ALL OF THIS CONVECTION EVOLVES THIS MORNING. THE STORM COMPLEX OVER KANSAS CONTINUES TO PROGRESS EAST WITH A SLIGHT COMPONENT TO THE SOUTH THIS MORNING. OUTFLOW AND COLD POOL EFFECTS WILL BECOME THE PRIMARY LIFTING MECHANISM TODAY FOR RAIN ACROSS SE KANSAS AND SOUTHWESTERN QUADRANT OF MISSOURI. ALL OTHER INGREDIENTS SUCH AS MOISTURE AND INSTABILITY WILL BE PRESENT WITHIN THE AIRMASS ACROSS THE REGION TODAY AND TONIGHT. ANOTHER BOUNDARY THAT WILL NEED TO BE MONITORED STRETCHES FROM MONETT TO CHANUTE TO AROUND SALINA KANSAS. A FEW SHOWERS HAVE ALREADY FIRED ALONG THIS FEATURE...AND MAY BECOME MORE OF A FACTOR THIS AFTERNOON AS THE ENVIRONMENT DESTABILIZES. SEVERAL POTENTIAL HAZARDS MAY EXIST WITHIN TODAY AND TONIGHTS ENVIRONMENT. AREAS SOUTH OF THE PRIMARY COLD POOL WILL BECOME VERY UNSTABLE THIS AFTERNOON WITH ML CAPES APPROACHING 3000 J/KG. DOESNT APPEAR AS THOUGH MUCH OF A CAP WILL EXIST WHILE NORMALIZED CAPES WITHIN THE HAIL GROWTH LAYER (-10 - -30 DEGREE C) LOOKS SUFFICIENT FOR LARGE HAIL. AN INVERTED V LIKE STRUCTURE SHOULD MATERIALIZE WITHIN THE LOWER TROP...SUGGESTING THAT MICROBURSTS ARE POSSIBLE. AND LAST BUT CERTAINLY NOT LEAST...FLOODING AND FLASH FLOODING IS LIKELY GIVEN EXPECTED PWAT VALUES ON THE ORDER OF 1.8 INCHES. STORM MOTION WILL BE SLOW AND RECENT RAINFALL HAS SATURATED SOILS IN MANY AREAS. DETAILS WILL BE MENTIONED IN THE HWO...ALONG WITH A FLOOD WATCH THAT WILL BE POSTED THIS MORNING FOR THE ENTIRE CWA. TEMPERATURES NOT ONLY TODAY...BUT FOR THE NEXT SEVERAL DAYS COULD POSSIBLY BE COOLER THAN GUIDANCE OUTPUT GIVEN THE WET ANTECEDENT CONDITIONS. UPPER 80S AND LOW 90S SHOULD PAN OUT WELL FOR THIS AFTERNOON...WITH MID 90S POSSIBLE OVER FAR SOUTHWESTERN MISSOURI (INCLUDING JOPLIN) WHERE DRIER SOILS EXIST. LONG TERM (SATURDAY - THURSDAY)... THE AREA ASSUMES A POSITION UNDER NORTHWEST FLOW ALOFT...ALONG WITH BUILDING HIGH PRESSURE AT THE SURFACE. ULTIMATELY...MOISTURE CONTENT WILL SIGNIFICANTLY DECREASE THIS WEEKEND AND NEXT WEEK...PROMOTING A DRY FORECAST. ALSO...TROPICAL STORM KATRINA IS EXPECTED TO STRENGTHEN OVER THE GULF AND MAKE A SECOND FLORIDA LANDFALL OVER THE PANHANDLE. THIS WILL HELP CONFINE DEEP MOISTURE OVER THE SOUTHEASTERN CONUS. THEREFORE...WILL CONTINUE A DRY FORECAST THROUGH ALL OF THE EXTENDED. THE GFS SUPPORTS NORTHEAST FLOW ACROSS THE REGION THROUGH MUCH OF THE WEEK. TEMPERATURES WILL COOL TOWARD CLIMATOLOGY WITH HIGHS IN THE MID AND UPPER 80S...WHILE LOWS COOL INTO THE LOW TO MID 60S ON A DAILY BASIS. THE AIR WILL FEEL MUCH MORE COMFORTABLE WITH THE DECREASE IN HUMIDITY. CRAMER && .AVIATION... A LARGE COMPLEX OF THUNDERSTORMS FROM SOUTH CENTRAL KANSAS INTO CENTRAL MISSOURI WILL IMPACT THE AREA TODAY. AN OUTFLOW BOUNDARY WILL SURGE AHEAD OF THESE STORMS AND REACH THE JOPLIN TERMINAL AROUND 15Z AND MAY REACH SPRINGFIELD BY 17Z CAUSING WINDS TO SHIFT TO THE NORTHWEST. IT REMAINS UNCERTAIN IF THUNDERSTORMS WILL REACH THE JOPLIN OR SPRINGFIELD TERMINALS THIS MORNING...BUT THE POTENTIAL FOR THUNDERSTORMS WILL INCREASE THIS AFTERNOON INTO THE EVENING. VFR CONDITIONS WILL BE THE RULE AWAY FROM THE STORMS. LOCALIZED MVFR CONDITIONS WILL BE POSSIBLE UNTIL 14Z IN PATCHY LIGHT FOG. ALTHOUGH TIMING IS IN QUESTION... PILOTS SHOULD EXPECT AREAS OF MVFR CONDITIONS THIS AFTERNOON AND EVENING IN SCATTERED THUNDERSTORMS AND HEAVY RAIN. FOSTER && SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH FOR ALL COUNTIES THROUGH 6AM SATURDAY. .KS...FLOOD WATCH FOR ALL COUNTIES THROUGH 6AM SATURDAY. WFO SGF
Hazardous weather outlook, Aug 26, 4:38 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 438 AM CDT FRI AUG 26 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 438 AM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING LARGE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 70 MPH. FLOODING AND FLASH FLOODING IS ALSO LIKELY WITH SLOW MOVING OR TRAINING THUNDERSTORMS. AREAS AFFECTED AND TIMING: STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT. DISCUSSION: THE OSAGE PLAINS AND MISSOURI OZARK REGION COULD EXPERIENCE A A SUBSTANTIAL SEVERE WEATHER AND FLOODING EPISODE THIS AFTERNOON AND TONIGHT. A COMPLEX OF THUNDERSTORMS OVER KANSAS AND NORTHERN MISSOURI WILL ALLOW AN OUTFLOW BOUNDARY TO SAG INTO THE OZARKS LATER TODAY. MEANWHILE...HIGH MOISTURE CONTENT ALONG WITH AFTERNOON HEAT WILL CREATE A VERY UNSTABLE ATMOSPHERE...CAUSING STRONG TO SEVERE THUNDERSTORMS TO ERUPT. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS ALONG WITH DAMAGING WIND GUSTS IN EXCESS OF 70 MPH. THE COMBINATION OF MOIST SOILS...AN AIRMASS RICH IN MOISTURE CONTENT...AND THE EXPECTED SLOW MOVEMENT OF THUNDERSTORMS WILL LIKELY LEAD TO FLOODING AND FLASH FLOODING WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS SOUTHERN AND CENTRAL MISSOURI ON SATURDAY. BRIEF PERIODS OF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT OVER MUCH OF THE OUTLOOK AREA. EMERGENCY MANAGERS AND LOCAL SPOTTERS SHOULD STAY TUNED TO LATER FORECASTS... STATEMENTS...AND WARNINGS CONCERNING THIS DEVELOPING WEATHER SITUATION. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:47 AM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Aug 26, 11:07 AM CDT | Flash Flood Warning | SGF | Miller | 5 hr |
| Aug 26, 4:53 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 41 min |
| Aug 26, 5:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 15 min |
| Aug 26, 6:04 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 41 min |
| Aug 26, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 30 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.